Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 57, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 8, 2015, 9:40 AM CDT for Hale County, Hockley County, Lamb County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2015, 9:40 AM CDT (14:40 UTC)
- Expired
- May 8, 2015, 10:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hale County, TX, Hockley County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 44 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 9:31 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:37 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 8, 6:37 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 637 AM CDT FRI MAY 8 2015 .AVIATION... LOW CIGS WITH LIGHT FOG THIS MORNING WILL LIKELY BE INTERRUPTED BY SOME TSRA AT TIMES /BEST CHANCES AT CDS/ AS RICHER MOISTURE CONTINUES SURGING INTO THE REGION. A DRYLINE IS EXPECTED TO MAKE HEADWAY TOWARD LBB AND PVW BY MIDDAY COMPLETE WITH VFR SKIES... BUT HOW MANY STORMS DEVELOP THIS MORNING AND LEAVE COOL NE WINDS IN THEIR WAKE AND ULTIMATELY DISRUPT THIS DRYLINE REMAINS TO BE SEEN. IFR CIGS MAY RETURN AT LBB AND PVW TONIGHT AS THE DRYLINE RETREATS WEST AHEAD OF A VIGOROUS STORM SYSTEM - THE LEADING EDGE OF WHICH SHOULD BRING FAIR CHANCES FOR +TSRA WITH SOME HAIL AFTER MIDNIGHT AT LBB AND PVW...LIKELY AFTER 12Z AT CDS. && .PREV DISCUSSION... /ISSUED 415 AM CDT FRI MAY 8 2015/ SHORT TERM... SIMILAR TO YESTERDAY...TODAY/S SEVERE TSTORM THREAT APPEARS TO BE HEAVILY COMPROMISED BY AN ILL-TIMED UA DISTURBANCE POISED TO REACH THE CWA SHORTLY AFTER SUNRISE. WATER VAPOR IMAGERY AT 08Z SHOWED A BONAFIDE JET STREAK SLICING NEWD ACROSS SRN NM AND NRN CHIHUAHUA. IN TANDEM WITH THIS JET CORE LIES A SUBTLE MID-LEVEL TROUGH/ENHANCED CYCLONIC CURVATURE. WHEN COMBINED WITH STOUT MOISTURE ADVECTION /INCLUDING SOME DENSE FOG/ ALREADY IN PROGRESS FROM E-W ACROSS THE AREA...THE STAGE APPEARS PRIMED FOR ANOTHER ROUND OF MORNING STORMS SPREADING SW-NE. ALL MODELS CONVECT TO VARYING DEGREES THIS MORNING AND IT SEEMS LIKELY THAT THIS ACTIVITY WILL GROW UPSCALE INTO ANOTHER MCS IN/NEAR OUR NERN COUNTIES ALONG THE NOSE OF A STOUT THETA-E AXIS. PROVIDED THIS OCCURS...THEN CONVECTIVE OUTFLOWS SHOULD AGAIN SPREAD S-SW WHILE SERVING TO KEEP A LID ON HIGH TEMPS AND ANY SEVERE CONVECTIVE THREAT IN THE AFTERNOON. UNLIKE THURSDAY...THE DRYLINE SHOULD AT LEAST MAKE SOME HEADWAY INTO OUR W-SW COUNTIES THIS AFTERNOON BEFORE SLOWING AS IT ENCOUNTERS MESOHIGH COLD POOLS FARTHER EAST. EVEN SHOULD A LATE-MORNING MCS FAIL TO DEVELOP...BACKGROUND ASCENT WILL BE ON THE DECLINE THIS AFTERNOON IN THE WAKE OF THE MORNING IMPULSE...SO DRYLINE CONVERGENCE ALONE DOES NOT SEEM LIKELY TO OFFSET THE OVERWHELMING SUBSIDENCE ALOFT FOR SEVERE TSTORM DEVELOPMENT. SPC HAS RETAINED A HEIGHTENED /YET CONDITIONAL/ SEVERE THREAT OFF THE CAPROCK...BUT THIS COMES WITH A MAJOR DISCLAIMER FOR REASONS ALREADY DISCUSSED ABOVE. OMITTED SEVERE MENTION FOR NOW GIVEN THAT THE CONS ARE OUTWEIGHING PROS FOR THE TIME BEING. IF THIS PROVES WRONG...THEN 3500+ J/KG SBCAPE AND 50+ KNOTS OF 0-6KM SHEAR WILL MAKE FOR AN ACTIVE DAY AHEAD OF THE DRYLINE. POP-WISE...RAMPED VALUES UP THIS MORNING BEFORE SCALING THESE BACK THIS AFTERNOON AS TSTORMS SHOULD PROPAGATE MORE READILY EAST AND OUT OF THE REGION UNDER STRONGER SW FLOW. KEPT WITH THIS DRIER THEME THIS EVENING...BUT AFTER MIDNIGHT THERE IS GOOD CONSENSUS THAT AN AXIS OF HEIGHT FALLS AHEAD OF AN UPPER LOW WILL FOSTER SCATTERED- NUMEROUS TSTORMS ALONG THE DRYLINE...LIKELY TO BE POISED ALONG THE TX-NM LINE. MOST MODEL SOUNDINGS APPEAR SUPPORTIVE OF ELEVATED SVR STORMS WITH A THREAT FOR VERY LARGE HAIL...BUT OMITTED SEVERE MENTION FOR NOW AS THIS IS STILL 24 HOURS OUT AND SUBJECT TO CHANGE. LONG TERM... SATURDAY MORNING WILL DEPEND HIGHLY ON HOW THINGS UNFOLD WITH CONVECTION AS MENTIONED ABOVE. WITH THE LOW KICKING OUT FROM THE FOUR CORNERS REGION INTO THE CENTRAL PLAINS THROUGH THE DAY...ANY STORMS WILL RAPIDLY SHIFT OFF TO THE EAST AS THE DRYLINE MIXES INTO OKLAHOMA BY SATURDAY EVENING. WESTERLY WIND WILL INCREASE IN SPEED AS THE DRYLINE MARCHES EAST AND AS THE SURFACE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO THE SURFACE LOW DEEPENING OVER EASTERN COLORADO/WESTERN KANSAS. THIS WILL ALSO MARK THE END OF PRECIPITATION CHANCES FOR THE WEEKEND WITH DRIER CONDITIONS IN STORE FOR SUNDAY. LATE SUNDAY NIGHT INTO EARLY MONDAY...A COLD FRONT WILL PUSH ACROSS THE REGION AND WILL RECYCLE SOME MOISTURE BACK ACROSS THE AREA IN THE POST-FRONTAL AIRMASS. ALTHOUGH THERE WILL BE SOME LIFT WITH THE FRONTAL PASSAGE...EXPECT VERY LITTLE COVERAGE OF PRECIPITATION AND ANY OF THIS WOULD BE LIMITED TO THE SOUTHERN ROLLING PLAINS. A COOL DAY WILL BE IN STORE FOR MONDAY AS THE SURFACE RIDGE REMAINS IN PLACE...BUT A QUICK TRANSITION MONDAY NIGHT INTO TUESDAY MORNING ENSUES AS SOUTHWESTERLY FLOW REDEVELOPS ALOFT. PRECIPITATION CHANCES WILL RETURN BY TUESDAY NIGHT AS GULF MOISTURE WORKS BACK INTO THE REGION AND SOUTHWESTERLY FLOW ALLOWS A SERIES OF SHORTWAVES TO MOVE OVER THE AREA. THE DRYLINE WILL PUSH ALL THE WAY BACK INTO CENTRAL NEW MEXICO WHICH WILL KEEP MOISTURE IN PLACE ACROSS THE AREA THROUGH POSSIBLY THE END OF NEXT WEEK. THIS ALSO MEANS THAT PRECIPITATION CHANCES WILL REMAIN IN THE FORECAST FOR MUCH OF NEXT WEEK. JORDAN && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93/14/93
Hazardous weather outlook, May 8, 5:47 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 547 AM CDT FRI MAY 8 2015 TXZ021>044-091100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 547 AM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG...AT TIMES LOCALLY DENSE...WILL AFFECT MUCH OF THE OUTLOOK AREA THIS MORNING. ADDITIONALLY...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING ACROSS THE SOUTH PLAINS BEFORE SPREADING INTO THE FAR SOUTHEAST PANHANDLE AND EXPANDING IN COVERAGE. LOCALLY HEAVY RAINFALL AND MINOR FLOODING COULD ACCOMPANY THESE STORMS. IN THE WAKE OF THESE STORMS THIS AFTERNOON AND A DEPARTING IMPULSE ALOFT...THE ATMOSPHERE IS EXPECTED TO BECOME STABLE AHEAD OF A DEVELOPING DRYLINE ACROSS THE SOUTH PLAINS. IF ADDITIONAL STORMS DO MANAGE TO DEVELOP LATER THIS AFTERNOON AND EVENING... THEN THERE WILL BE AN ASSOCIATED RISK FOR VERY LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGH SATURDAY MORNING ACROSS THE SOUTH PLAINS...AND THEN SPREADING EAST INTO THE ROLLING PLAINS BY SATURDAY AFTERNOON. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING AND AGAIN THIS AFTERNOON. JORDAN
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:03 AM CDT | Severe Thunderstorm Warning | LUB | Hockley | 27 min |
| May 8, 10:11 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 34 min |
| May 8, 10:19 AM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Hale, Lamb, Parmer, Swisher | 3 hr |
| May 8, 10:31 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 29 min |
| May 8, 10:44 AM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 46 min |
| May 8, 11:07 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 38 min |
| May 8, 11:27 AM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hale, Hall, Motley, Swisher | 3 hr |
| May 8, 11:43 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 47 min |
| May 8, 11:54 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 51 min |
| May 8, 12:46 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 3 hr |
| May 8, 1:42 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 48 min |
| May 8, 2:00 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 45 min |
| May 8, 2:02 PM CDT | Areal Flood Advisory | LUB | Lubbock | 88 min |
| May 8, 2:12 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 48 min |
| May 8, 2:19 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 41 min |
| May 8, 2:40 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 50 min |
| May 8, 2:49 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 26 min |
| May 8, 3:18 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 42 min |
| May 8, 3:40 PM CDT | Tornado Warning | LUB | Dickens, Kent | 35 min |
| May 8, 4:06 PM CDT | River Flood Warning | LUB | Childress | 15 hr |
| May 8, 4:10 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 50 min |
| May 8, 4:17 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 3 hr |
| May 8, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 24 min |
| May 8, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.